Alert archive / Washington / Winter Storm Warnings in 2009

Winter Storm Warning 26, NWS Spokane, WA

April 1, 20095 counties in Washington; 4 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Apr 1, 2009, 8:20 PM PDT for 5 counties in Washington; 4 counties in Idaho. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2009, 8:20 PM PDT (03:20 UTC)
Expired
Apr 3, 2009, 5:00 AM PDT
In force
33 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Asotin County, WA, Garfield County, WA, Lincoln County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 76 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Apr 1, 6:05 PM PDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 1, 6:05 PM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
605 PM PDT WED APR 1 2009

.SYNOPSIS...ANOTHER IN A SERIES OF COLD EARLY SPRING STORMS WILL
MOVE SLOWLY THROUGH THE INLAND NORTHWEST BEGINNING
TONIGHT...DROPPING MORE LOW ELEVATION MIXED RAIN AND SNOW...AND
SEVERAL MORE INCHES OF SNOW TO THE MOUNTAINS. ONCE THIS FRONT
PASSES THURSDAY...EXPECT UNSETTLED WEATHER TO LINGER INTO EARLY
FRIDAY BEFORE WE GET A BREAK FROM THIS ACTIVE WEATHER PATTERN. IT
LOOKS LIKE MORE SEASONAL CONDITIONS CAN BE EXPECTED FOR THE
WEEKEND.

&&

.DISCUSSION...

UPDATE...CAMS ALONG I-90 FROM WEST OF RITZVILLE TO THE SPOKANE
AREA ARE INDICATING LIGHT SNOW ACCUMULATIONS HAVE BEGUN IN THESE
AREAS. WITH LITTLE INDICATION TO BELIEVE ANY SIGNIFICANT BREAK IN
THE SNOW WILL BE FORTHCOMING BETWEEN NOW AND 11 PM...HAVE OPTED TO
MOVE THE ADVISORY FORWARD TO START NOW FOR ALL ZONES. THE
STATEMENT HAS ALREADY BEEN ISSUED...AND ONCE THE 18Z AND EARLY 00Z
MODEL DATA IS FULLY DIGESTED ANOTHER UPDATE WILL FOLLOW. /FRIES

&&

.AVIATION...
MVFR AND OCNL IFR VIS AND CEILINGS FROM -SN/RA WILL BE COMMON FOR
ALL TAFS THE NEXT 12-17HRS AS THE COLDFNT APPROACHING THE PAC NW
COAST MAKES ITS TRACK E ACROSS THE REGION. WEVE INCREASED THE
DURATION OF PCPN...AND KEPT THE PCPN TYPE AS SNOW. THE ONLY
EXCEPTION IS FOR KLWS WHICH SO FAR HAS KEPT A PCPN SHADOW IN
PLACE UNDER THIS RELATIVELY STABLE REGIME. THE OTHER SITE THAT HAS
SO FAR BEEN INCONSISTENT HAS BEEN AT KEAT...WHICH HAS BEEN
TRANSITIONING BETWEEN SCT AND BKN CLOUDS. WERE DEFINITELY FAVORING
OVC SKIES AND INCREASINGLY LOWER CEILINGS OVERNIGHT. BZ

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        30  42  34  43  31  50 / 100 100  50  30   0   0
COEUR DALENE  30  40  34  41  31  48 / 100 100  50  40  20   0
PULLMAN        34  43  33  42  31  52 / 100 100  70  50  10   0
LEWISTON       37  49  38  47  36  54 /  90  90  50  30   0   0
COLVILLE       31  45  31  48  28  53 / 100 100  20  20  10   0
SANDPOINT      31  38  33  41  31  46 /  90 100  30  30  10   0
KELLOGG        28  38  31  38  29  46 / 100 100  70  60  20   0
MOSES LAKE     34  53  34  52  31  59 /  70  20  10  10   0   0
WENATCHEE      35  52  35  51  34  57 /  80  20  10  10   0   0
OMAK           32  52  33  53  31  57 /  80  60  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THURSDAY FOR IDAHO
     PALOUSE.

     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THURSDAY FOR COEUR
     DALENE AREA.

     WINTER WEATHER ADVISORY UNTIL 5 PM PDT THURSDAY FOR NORTHERN
     PANHANDLE.

     WINTER WEATHER ADVISORY UNTIL 5 AM PDT FRIDAY FOR CENTRAL
     PANHANDLE MOUNTAINS.

WA...WINTER WEATHER ADVISORY UNTIL 5 PM PDT THURSDAY FOR EAST SLOPES
     NORTHERN CASCADES.

     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THURSDAY FOR WASHINGTON
     PALOUSE.

     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THURSDAY FOR SPOKANE
     AREA.

     WINTER WEATHER ADVISORY UNTIL 5 PM PDT THURSDAY FOR NORTHEAST
     MOUNTAINS.

     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THURSDAY FOR OKANOGAN
     HIGHLANDS.

     WINTER WEATHER ADVISORY UNTIL 5 AM PDT FRIDAY FOR NORTHEAST BLUE
     MOUNTAINS.

&&
Hazardous weather outlook, Apr 1, 5:27 AM PDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
527 AM PDT WED APR 1 2009

IDZ001-004-WAZ031-037-038-021300-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
527 AM PDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A SPRING STORM WILL MOVE INTO THE REGION THIS AFTERNOON AND LINGER
OVER THE REGION INTO FRIDAY. EXPECT MODERATE TO HEAVY SNOW IN THE
MOUNTAINS TONIGHT. IN THE VALLEYS BELOW 3000 FEET EXPECT MIX OF
PRECIPITATION WITH LIGHT TO MODERATE ACCUMULATIONS OF SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSETTLED WEATHER WILL LINGER INTO FRIDAY WITH ADDITIONAL
ACCUMULATIONS OF MOUNTAIN SNOW. THE WEEKEND WILL BRING A DRYING
AND WARMING FOR MORE SPRING LIKE CONDITIONS.

IDZ002-003-026-027-WAZ032>036-041>044-021300-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
527 AM PDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A SPRING STORM WILL MOVE INTO THE REGION THIS AFTERNOON AND LINGER
OVER THE REGION INTO FRIDAY. A MIXTURE OF RAIN AND SNOW IS
POSSIBLE THIS AFTERNOON AND OVER NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSETTLED WEATHER WILL LINGER INTO FRIDAY WITH CONTINUED RAIN AND
SNOW...WITH ONLY LIGHT ACCUMULATIONS ARE EXPECTED. THE WEEKEND WILL
BRING A DRYING AND WARMING TREND FOR MORE SPRING LIKE CONDITIONS.

Nearby

Winter Storm Warnings in Washington, 2009Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.